Alert archive / Florida / Tornado Warnings in 2018
Tornado Warning 6, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Oct 10, 2018, 10:47 AM EDT for Levy County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 10:47 AM EDT (14:47 UTC)
- Expired
- Oct 10, 2018, 11:15 AM EDT
- In force
- 28 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
County Levy County, FL
The radar
The Tallahassee radar (KTLH), 173 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 5:46 AM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.1
The text
As transmitted.
344
WFUS52 KTBW 101447
TORTBW
FLC075-101515-
/O.NEW.KTBW.TO.W.0006.181010T1447Z-181010T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1047 AM EDT WED OCT 10 2018
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
West central Levy County in northern Florida...
* Until 1115 AM EDT.
* At 1045 AM EDT, a severe thunderstorm capable of producing a
tornado was located 8 miles south of Cedar Key, moving north at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Cedar Key around 1050 AM EDt
Fowlers Bluff around 1110 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2929 8316 2932 8314 2932 8312 2934 8310
2935 8306 2936 8306 2937 8307 2940 8302
2942 8303 2943 8302 2942 8291 2909 8296
2908 8297 2910 8314 2917 8317
TIME...MOT...LOC 1444Z 182DEG 38KT 2901 8309
TORNADO...RADAR INDICATED
HAIL...<.75
$$
TBW1 follow-up statement
356
WWUS52 KTBW 101513
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1113 AM EDT WED OCT 10 2018
FLC075-101523-
/O.EXP.KTBW.TO.W.0006.000000T0000Z-181010T1515Z/
Levy FL-
1113 AM EDT WED OCT 10 2018
...THE TORNADO WARNING FOR WEST CENTRAL LEVY COUNTY WILL EXPIRE AT
1115 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 500 PM EDT for northern
Florida.
LAT...LON 2929 8316 2932 8314 2932 8312 2934 8310
2935 8306 2936 8306 2937 8307 2940 8302
2942 8303 2943 8302 2942 8291 2909 8296
2908 8297 2910 8314 2917 8317
TIME...MOT...LOC 1513Z 182DEG 38KT 2929 8308
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Oct 10, 8:20 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 10, 8:20 AM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
820 AM EDT Wed Oct 10 2018
.UPDATE...
The outer rain bands of Michael are moving across the coastal
waters and affecting coastal counties at this time. More scattered
to numerous showers and isolated thunderstorms will develop with
daytime heating today with wind gusts to tropical storm force
possible in the stronger convection. Otherwise mostly cloudy,
breezy, and humid conditions are expected. Main impact will
continue to be storm surge with an isolated tornado/waterspout
possible, especially across the coastal waters and Nature Coast.
Overall the current forecast is on track and no adjustments needed
at this time.
&&
AVIATION...
Prevailing MVFR ceilings are expected into early tonight with some
occasional IFR conditions in convection. Conditions will then
slowly improve overnight into Thursday morning. Breezy southerly
winds at 10 to 20 knots with higher gusts will continue into this
evening then winds will diminish tonight.
&&
MARINE...
Tropical storm conditions will be possible across the Gulf waters
from Venice northward, with hurricane conditions possible over the
offshore waters adjacent to the Nature Coast into this evening.
Extremely hazardous seas are expected across the entire region.
Winds will gradually diminish tonight and Thursday as Michael
moves farther away from the region, but seas will take longer to
subside. High pressure will build back over the area late in the
week with lighter winds and seas returning.
&&
.Prev Discussion... /issued 514 AM EDT Wed Oct 10 2018/
DISCUSSION...
The center of extremely dangerous Major Hurricane Michael is located
about 250 miles west of the NWS TBW office this morning and our
thoughts remain with those directly in the path of this storm.
Locally, we have been dealing with higher than normal water levels,
as expected, but not much else other than cloudiness, breezy
conditions, and a few gusty showers. Very surreal for us with such a
dangerous storm just to our west.
The overall forecast philosophy has not changed much for today and
into Thursday, with the main impact still expected to be storm
surge. A few isolated tornadoes will be possible as well, especially
for our northern counties. Winds today will gradually turn southerly
and then southwest and then west into Thursday as Michael rapidly
pulls away from the region. Rain bands currently over our coastal
waters will persist, with some of them moving over land through the
day. Generally, off and on rainfall with gusty winds into the
tropical storm-force range can be expected along with abundant
cloudiness. Rain chances will linger into the first part of Thursday,
but then drier air will work into the region from the north behind
Michael.
Surface high pressure over the plains region will shift eastward
Friday into the weekend, with some drier air actually looking to
make it over the region. Dew points on Saturday are currently
forecast to be in the upper 50s north to upper 60s south. High
temperatures will still be in the mid to upper 80s, but it at least
should feel a bit nicer outside. This is short-lived, with dew
points going back up Sunday and into next week. Really no
significant synoptic features to speak of into early next week, as
high pressure aloft builds over the region. Rain chances will be on
the lower side, but still expecting some isolated to scattered
activity.
FIRE WEATHER...
No fire weather concerns as relative humidity values will remain
above critical levels. A typical distribution of scattered showers
and thunderstorms can be expected. No significant fog is anticipated.
&&
.Preliminary Point Temps/PoPs...
TPA 87 80 88 75 / 80 70 60 10
FMY 88 79 87 76 / 50 40 60 30
GIF 89 78 90 73 / 60 50 50 10
SRQ 86 81 86 76 / 80 60 70 20
BKV 87 80 89 72 / 70 70 50 10
SPG 87 80 88 77 / 80 70 60 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Thursday evening for
Coastal Manatee-Coastal Sarasota.
Tropical Storm Watch for Coastal Hernando-Coastal
Hillsborough-Coastal Manatee-Coastal Pasco-Inland
Hernando-Inland Hillsborough-Inland Pasco-Pinellas.
Tropical Storm Warning for Coastal Citrus-Coastal Levy-
Inland Citrus-Inland Levy.
High Surf Advisory until 8 PM EDT this evening for Coastal
Charlotte-Coastal Lee-Coastal Sarasota.
Coastal Flood Advisory until 8 PM EDT this evening for
Coastal Charlotte-Coastal Lee-Coastal Sarasota.
High Rip Current Risk until 8 PM EDT this evening for
Coastal Charlotte-Coastal Lee-Coastal Sarasota.
Gulf waters...Tropical Storm Watch for Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Tampa Bay waters.
Tropical Storm Warning for Coastal waters from Tarpon
Springs to Suwannee River FL out 20 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM.
Hurricane Warning for Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
Small Craft Advisory until 8 PM EDT this evening for
Charlotte Harbor and Pine Island Sound-Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Waters
from Bonita Beach to Englewood FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...69/Close
PREV DISCUSSION...05/Carlisle and 11/McKaughan
UPPER AIR...19/Hurt
RADAR...74/Wynn
DECISION SUPPORT...24/HubbardIn the hours before
Local storm report, Oct 10, 9:53 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
953 AM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM WATER SPOUT 1 W SARASOTA 27.34N 82.57W
10/10/2018 GMZ853 FL PUBLIC
WATER SPOUT REPORTED NEAR CITY ISLAND IN SARASOTA BAY.
&&
JHUBBARDThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 10:41 PM EDT | Special Marine Warning | TBW | 34 min | |
| Oct 9, 11:10 PM EDT | Special Weather Statement | TBW | Pinellas | 35 min |
| Oct 10, 10:41 AM EDT | Special Marine Warning | TBW | 34 min | |
| Oct 10, 2:57 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 18 min |
Nearby
Tornado Warnings in Florida, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.